ADHD

Question
Posted by: TanjaP | 2010/07/22

Q.

Strattera

Hi, my son is 9 years old. Whilst on Ritilan his hands began to shake, he started making funny noises and also started rolling his eyes. He is currently on Risperidone. He is in a special school and can''t concentrate in class and therefor his school work is a problem. Whilst on Ritilan his school work improved, but he developed the above. The school recommended we try Strattera. What would you recommend?

Expert's Reply

A.

ADHD Expert

Dear Tanja,

The behaviours you describe sound like a tic, which Ritalin can cause or exacerbate existing ones. Straterra is not a stimulant and therefore is less likely to cause or exacerbate a tic.

Speak to your prescribing physician about the possibility of changing medications, as well as any side effects that are common.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: ADD MOM | 2010/07/23

My son suffers from OCD and Anxiety which is being treated. But also ADD,we put him on Ritalin and he was jittery, clenched jaw etc. Changed to Strattera, takes time to build up, but the change is amazing, only made him a little nauseous at first, no other side effects. School marks up by 10%. Personally i would recommend the Strattera to try.

Reply to ADD MOM
Posted by: ADD/ADHD Expert | 2010/07/22

Dear Tanja,

The behaviours you describe sound like a tic, which Ritalin can cause or exacerbate existing ones. Straterra is not a stimulant and therefore is less likely to cause or exacerbate a tic.

Speak to your prescribing physician about the possibility of changing medications, as well as any side effects that are common.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.